Alert archive / California / Flash Flood Warnings in 2009

Flash Flood Warning 1, NWS Los Angeles, CA

February 5, 2009Los Angeles County, California

NWS Los Angeles, CA issued this flash flood warning at Feb 5, 2009, 7:25 PM PST for Los Angeles County, California. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 5, 2009, 7:25 PM PST (03:25 UTC)
Expired
Feb 5, 2009, 8:45 PM PST
In force
80 min
Issued by
NWS Los Angeles, CA
Area
Storm-based polygon
Flood severity
None

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 28 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 3.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2009-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2009-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KLOX 060325
FFWLOX
CAC037-060445-
/O.NEW.KLOX.FF.W.0001.090206T0325Z-090206T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
725 PM PST THU FEB 5 2009

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN SAN GABRIEL VALLEY IN EAST CENTRAL LOS ANGELES COUNTY IN
  SOUTHWEST CALIFORNIA.

* UNTIL 845 PM PST

* AT 715 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF STRONG AND NEARLY STATIONARY STORMS ACROSS THE EASTERN SAN
  GABRIEL VALLEY. RAINFALL RATES UP TO ONE INCH PER HOUR CAN BE EXPECTED
  ACROSS THE WARNING AREA...CAPABLE OF PRODUCING SIGNIFICANT AND
  DANGEROUS ROADWAY FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST COVINA...
  DIAMOND BAR...ROWLAND HEIGHTS...LA HABRA HEIGHTS...AND BALDWIN PARK.
  INTERSTATES 10 AND 210...AS WELL AS HIGHWAY 60 WILL BE AFFECTED BY
  THIS STRONG LINE OF STORMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3402 11772 3401 11773 3402 11775 3399 11778
      3395 11779 3394 11796 3388 11798 3385 11805
      3387 11814 3425 11779 3423 11765

$$

GOMBERG
2 follow-up statements
000 
WGUS76 KLOX 060412
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
812 PM PST THU FEB 5 2009

CAC037-060445-
/O.CON.KLOX.FF.W.0001.000000T0000Z-090206T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
812 PM PST THU FEB 5 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM PST FOR THE 
EASTERN SAN GABRIEL VALLEY IN EAST CENTRAL LOS ANGELES COUNTY...

AT 800 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF STRONG AND NEARLY STATIONARY STORMS ACROSS THE EASTERN
SAN GABRIEL VALLEY. AUTOMATED RAIN GAUGES HAVE REPORTED RAINFALL RATES
IN EXCESS OF ONE INCH PER HOUR IN THE WARNING AREA. NUMEROUS REPORTS OF
ROADWAY FLOODING HAVE BEEN OBSERVED ALONG INTERSTATE 10...AS WELL AS
HIGHWAYS 60 AND 57. THESE ROADWAYS WILL REMAIN AT HIGH RISK FOR
SIGNIFICANT AND DANGEROUS ROADWAY FLOODING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
COVINA...LA PUENTE...WHITTIER...AND POMONA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3402 11772 3401 11773 3402 11775 3399 11778
      3395 11779 3394 11796 3388 11798 3385 11805
      3387 11814 3425 11779 3423 11765

$$

GOMBERG
000 
WGUS76 KLOX 060440
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
840 PM PST THU FEB 5 2009

CAC037-060447-
/O.EXP.KLOX.FF.W.0001.000000T0000Z-090206T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
840 PM PST THU FEB 5 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM PST FOR EAST CENTRAL
LOS ANGELES COUNTY...

AT 835 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR AND AUTOMATED
RAIN GAGES INDICATED THE HEAVY SHOWERS HAVE DIMINISHED IN INTENSITY.
THEREFORE...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3402 11772 3401 11773 3402 11775 3399 11778
      3395 11779 3394 11796 3388 11798 3385 11805
      3387 11814 3425 11779 3423 11765

$$

RAT/DB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 5, 1:30 PM PST, 5 hours 55 minutes earlier.

Area forecast discussion, Feb 5, 1:30 PM PST, 5 hours 55 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
130 PM PST THU FEB 5 2009

.SHORT TERM (TODAY-SUN)...LEADING EDGE OF COLD FRONT PUSHING INTO LA
COUNTY THIS AFTERNOON, PERHAPS A COUPLE HOURS AHEAD OF SCHEDULE. SO
FAR RAIN AMOUNTS HAVE BEEN PERTTY MUCH RIGHT ON TARGET WITH HOURLY
RATES GENERALLY NOT EXCEEDING A TENTH OF INCH PER HOUR. WILL
PROBABLY SEE A LITTLE INCREASE IN RATES THIS EVENING ACROSS LA
COUNTY AS UPSLOPE FLOW INTERACTS WITH THE FRONT. OTHERWISE, FRONT
WILL MOVE THROUGH RAPIDLY THIS EVENING WITH STEADY RAIN BECOMING
MORE SHOWERY IN NATURE, ESPECIALLY AT LOWER ELEVATIONS.

SOUTHERLY WINDS HAVE PICKED UP IN THE AV THIS AFTERNOON IN
ASSOCIATION WITH SOME MTN WAVE ACTIVITY. THESE SHOULD DECREASE LATER
THIS EVENING ONCE THE FRONT HAS MOVED THROUGH.

SNOW LEVELS WILL HOVER AROUND 6000 FEET TONIGHT, +/- 500 FT. A
WINTER WEATHER ADVISORY COVERS THE LA/VTU MOUNTAINS THROUGH FRIDAY
MORNING.

THE CENTER OF THE UPPER LOW WILL TRACK SOUTH OF THE AREA TONIGHT,
BUT SOME CONVECTION ASSOCIATED WITH IT COULD CLIP OUR SRN CSTL
WATERS ADJACENT TO OC THIS EVENING AND HAVE THROWN IN A SLIGHT
CHANCE OF TSTORMS THERE.

THIS FIRST TROF WILL QUICKLY BE REPLACED BY A SECOND SYSTEM
CURRENTLY CENTERED OFF THE OR/WA COAST. THIS ONE WILL DROP DOWN AND
BRING AN INCREASE IN PRECIPITATION TO THE AREA FRIDAY, ESPECIALLY BY
AFTERNOON. OROGRAPHICS WILL CONTINUE TO PLAY A BIG ROLE IN RAIN
AMOUNTS AND UPSLOPE AREAS S OF PT CONCEPTION SHOULD CONTINUE TO SEE
STEADY LIGHT TO MODERATE RAIN THROUGH FRIDAY.

COLDER AIR WILL DROP OVER THE AREA STARTING FRIDAY AFTERNOON,
HELPING TO DESTABILIZE THE AIRMASS ENOUGH TO WARRANT A SLIGHT CHANCE
OF CONVECTION JUST ABOUT ANYWHERE BUT BEST CHANCES OVER THE WATER
AND NEAR THE COAST.

SHOWERS WILL START TO TAPER OFF NORTH OF PT CONCEPTION FRIDAY NIGHT,
BUT A MOIST AIRMASS AT LOW LVLS ALONG WITH MID LEVEL INSTABILITY
WILL KEEP A STRONG CHANCE OF SHOWERS GOING THROUGH SATURDAY.
HOWEVER, WEAKER SOUTHERLY FLOW WILL LIMIT THE OROGRAPHIC EFFECTS AND
HEAVIER PRECIP (ASIDE FROM THUNDERSTORMS) SHOULD END EARLY SATURDAY
MORNING. CURRENT WINTER WEATHER ADVISORY WILL LIKELY NEED TO BE
EXTENDED BEYOND FRIDAY MORNING, AND POSSIBLY UPGRADED TO A WINTER
STORM WARNING.

TROF WILL SLOWLY EXIT THE AREA SATURDAY AND SATURDAY NIGHT WITH
PRECIP BECOMING MUCH MORE SCATTERED IN NATURE, ESPECIALLY ACROSS THE
WESTERN PORTION OF THE FORECAST AREA. BY SUNDAY, MOST AREAS WILL BE
DRY UNDER PARTLY CLOUDY SKIES AND SLIGHTLY WARMER TEMPS. EXCEPTION
MAY BE THE LA COUNTY MOUNTAINS WHERE ENOUGH MOISTURE MAY REMAIN TO
KEEP A SMALL CHANCE OF SHOWERS THERE THROUGH THE DAY.

.LONG TERM (MON-THU)...A THIRD SYSTEM APPROACHES THE CENTRAL COAST
SUNDAY NIGHT. THIS ONE HAD BEEN PROJECTED TO BE MORE OF AN INSIDE
SLIDER BUT MODELS ARE A LITTLE STRONGER WITH IT NOW AND FURTHER
WEST. STILL, THE FRONT IS EXPECTED TO WEAKEN CONSIDERABLY AS IT
MOVES AROUND PT CONCEPTION WITH LITTLE IN THE WAY OF SOUTHERLY FLOW
TO HELP PRECIP. FOR NOW HAVE KEEP IN THE 20/30 POPS FOR THE SUNDAY
NIGHT AND MONDAY TIME PERIODS AND WILL SEE HOW THIS EVOLVES OVER THE
NEXT COUPLE DAYS. BEST CHANCES FOR RAIN WILL BE THE CENTRAL COAST.
AIRMASS DRIES OUT TUE/WED WITH WEAK TO MODERATE NORTHERLY FLOW.
DAYTIME HIGHS SHOULD JUMP UP SEVERAL DEGREES, REACHING THE MID 60S
AT LOWER ELEVATIONS WED. FURTHER WARMING WITH GRADIENTS TRENDING
OFFSHORE THU.

&&

.AVIATION...06/1850Z.
A FRONTAL SYSTEM WAS AFFECTING THE AREA TAFS TODAY AND WILL CONTINUE
TO MOVE THROUGH THE REMAINDER OF THE FORECAST AREA THROUGH THIS
EVENING. THE FRONT AND ASSOCIATED TROUGH WILL BRING A MYRIAD OF
CHALLENGES TO PILOTS OVER THE NEX6 24 HOURS. CHANGEABLE CEILING
HEIGHTS...RESTRICTED VISIBILITIES IN MODERATE PRECIPITATION AND
SHIFTING WINDS ARE A FEW OF THE COMPLICATIONS EXPECTED THROUGH
FRIDAY. KLAX MAY ALSO SEE SOME EASTERLY COMPONENT TO THE SURFACE
WINDS THAT WILL REACH 10 KT AT TIMES.

KLAX AND KBUR...MODEERATE CONFIDENCE IN 18Z TAF THIS MORNING. THE
MAIN HIGHLIGHT FOR TODAY WILL BE THE SURFACE FRONT PROJECTED TO MOVE
THROUGH THE AIRFIELD THIS AFTERNOON. THE FRONT WILL BRING LOWER
CEILINGS AND MODERATE PRECIPITATION THROUGH THE AFTERNOON BEFORE
PASSING TO THE EAST OF THE AREA THIS EVENING. THE PRECIPITATION WILL
BECOME SHOWERY THIS EVENING BEHIND THE FRONT. SURFACE WINDS WILL
INCREASE OUT OF THE SOUTHEAST AHEAD OF THE FRONTAL PASSAGE EXPECTED
AROUND 22Z...AND SHIFT TO THE SOUTHWEST BRIEFLY BEHIND THE FRONT.
SURFACE WINDS WILL THEN SWITCH AROUND TO THE SOUTHEAST AGAIN LATE
TONIGHT OR FRIDAY MORNING.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY (SEE LAXWSWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...WOFFORD
AVIATION...SWEET

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 5, 6:00 AM PST, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST THU FEB 5 2009

CAZ034>041-044>046-051>054-059-087-088-547-548-061400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST THU FEB 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

A DEVELOPING STORM SYSTEM WILL IMPACT THE AREA TODAY...LIKELY
BRINGING PERIODS OF HEAVY RAINFALL BEGINNING EARLY THIS MORNING.
GUSTY SOUTH TO SOUTHEAST WINDS ARE EXPECTED AS THE COLD FRONT PASSES
THROUGH THIS AFTERNOON...WITH GUSTS TO 50 MPH POSSIBLE OVER THE
MOUNTAINS. SNOW LEVELS ARE EXPECTED TO BE AROUND 6000 FEET TODAY...
THEN LOWER TO AROUND 5500 FEET OVERNIGHT.

OVER THE COASTAL WATERS...THE COMBINATION OF INCREASING SOUTHERLY
WINDS AHEAD OF THE FRONTAL SYSTEM AND A BUILDING WESTERLY SWELL WILL
INCREASE SEAS OVER THE AREA. SEAS ARE EXPECTED TO INCREASE TO 9 TO
11 FEET ACROSS THE OUTER WATERS...AND 4 TO 6 FEET ACROSS THE INNER
WATERS. AS A RESULT...SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED
FOR MUCH OF THE COASTAL WATERS TODAY THROUGH SATURDAY.

* WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

RAINFALL ASSOCIATED WITH THIS STORM SYSTEM IS EXPECTED TO AFFECT THE
AREA THROUGH SATURDAY. THERE IS ALSO A CHANCE OF THUNDERSTORM
ACTIVITY FRIDAY THROUGH SATURDAY. SNOW LEVELS ARE EXPECTED TO DROP
TO ABOUT 5000 FEET ON SATURDAY...AND SIGNIFICANT SNOW ACCUMULATIONS
ARE POSSIBLE BY SATURDAY AFTERNOON AT RESORT LEVELS IN THE
MOUNTAINS. AFTER A BREAK FROM THE RAIN ON SUNDAY...ANOTHER PERIOD OF
SHOWER ACTIVITY IS POSSIBLE MONDAY.

OVER THE COASTAL WATERS...A PERSISTENT STORM TRACK OVER THE EASTERN
PACIFIC CONTINUE TO GENERATE HIGH SEAS LIKELY PERSISTING THROUGH
EARLY NEXT WEEK.

* WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEIER

In the hours before

Special weather statement, Feb 5, 6:55 PM PST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
655 PM PST THU FEB 5 2009

CAZ034>041-044>046-051>054-059-087-088-547-548-061400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
655 PM PST THU FEB 5 2009

...UNSETTLED WEATHER PATTERN EXPECTED THROUGH SATURDAY...

A STORM SYSTEM MOVING INTO SOUTHWESTERN CALIFORNIA BROUGHT MODERATE
TO LOCALLY HEAVY RAIN TO THE REGION TODAY. RAINFALL AMOUNTS WITH
THIS STORM TODAY HAVE RANGED FROM ONE HALF INCH TO ONE AND A HALF
INCHES IN MOST AREAS...WITH THE HIGHER AMOUNTS GENERALLY ALONG AND
BELOW SOUTH FACING SLOPES. THE SNOW LEVEL WAS AROUND 6000 FEET
TODAY...WITH SEVERAL INCHES OF ACCUMULATION ESPECIALLY ABOVE 6500
FEET. AS THE STORM EXITS THE REGION THIS EVENING...THE RAIN WILL
TURN TO SHOWERS IN ALL AREAS AND PERSIST OVERNIGHT.

ANOTHER PACIFIC STORM SYSTEM IS EXPECTED TO APPROACH THE CALIFORNIA
COAST ON FRIDAY. RAIN AND MOUNTAIN SNOW WILL LIKELY INCREASE IN
COVERAGE AND INTENSITY ON FRIDAY THEN CONTINUE INTO FRIDAY EVENING
BEFORE TURNING TO SHOWERS AGAIN LATE FRIDAY NIGHT.

THE SNOW LEVEL IS EXPECTED TO FALL TO AROUND 5500 FEET BY
FRIDAY...AND TO 4500 FEET FRIDAY NIGHT...EXCEPT LOCALLY DOWN TO 4000
FEET IN THE INTERIOR SLOPES. BY FRIDAY EVENING...SOME ACCUMULATING
SNOW COULD AFFECT TRAVEL ACROSS THE INTERSTATE 5 CORRIDOR NEAR THE
GRAPEVINE. FRIDAY AND FRIDAY NIGHT...ADDITIONAL SIGNIFICANT SNOWFALL
OF 6 TO 18 INCHES IS EXPECTED...MAINLY ABOVE 5000 FEET...WITH A FEW
INCHES POSSIBLE BELOW 4500 FEET. WITH THE EXPECTED SNOWFALL COMBINED
WITH GUSTY WINDS...TREACHEROUS DRIVING CONDITIONS WILL AFFECT THE
MOUNTAINS THROUGH FRIDAY NIGHT. A WINTER WEATHER ADVISORY IS IN
EFFECT FOR THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES THROUGH
10 AM FRIDAY. A WINTER STORM WATCH IS IN EFFECT FOR THIS AREA FROM
LATE FRIDAY MORNING THROUGH LATE FRIDAY NIGHT IN ANTICIPATION OF THE
HEAVIER SNOWFALL.

DEPENDING UPON ITS TRACK...THE SECOND STORM SYSTEM HAS THE POTENTIAL
TO BRING HEAVIER PRECIPITATION THAN THE FIRST SYSTEM. IT IS POSSIBLE
THAT RAINFALL RATES MAY BE HIGH ENOUGH TO TRIGGER FLASH FLOODING AND
DEBRIS FLOW CONCERNS FOR THE RECENT BURN AREAS.

AN UPPER LEVEL LOW PRESSURE AREA ASSOCIATED WITH THE SECOND STORM
WILL LIKELY LINGER NEAR SOUTHERN CALIFORNIA THROUGH SATURDAY.
ADDITIONAL SHOWERS AND MOUNTAIN SNOW SHOWERS DOWN TO PERHAPS 4500
FEET WILL BE LIKELY ACROSS THE REGION.

FROM FRIDAY THROUGH FRIDAY NIGHT...THERE IS A POTENTIAL FOR AN
ADDITIONAL ONE HALF TO ONE INCH OF RAINFALL ACROSS COASTAL AND
VALLEY AREAS AND FROM ONE TO THREE INCHES IN THE FOOTHILLS AND
MOUNTAINS. THE HIGHEST RAINFALL TOTALS ARE EXPECTED ON SOUTH-FACING
MOUNTAIN SLOPES. DUE TO THE COLD AND UNSTABLE NATURE OF THESE
WEATHER SYSTEMS...THERE WILL ALSO BE THE POTENTIAL FOR THUNDERSTORM
ACTIVITY...ESPECIALLY FRIDAY NIGHT AND SATURDAY.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
THE LATEST UPDATES ON THIS WEATHER SITUATION.

SIRARD

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 5:53 PM PSTWinter Storm WatchLOX10 hr
Feb 6, 2:54 AM PSTSmall Craft Advisory for Hazardous SeasLOX3 days
Feb 6, 3:24 AM PSTWinter Storm WarningLOX48 hr
Feb 6, 3:24 AM PSTWinter Weather AdvisoryLOX44 hr
Feb 6, 10:12 AM PSTFlash Flood WatchLOXLos Angeles36 hr

Nearby

Flash Flood Warnings in California, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.